Tennessee, 2010Tornado and Flash Flooding in Tennessee, June 25, 2010
June 25, 2010 · NWS MEG · 6 events in 6 counties and zones
A warm front pushed through the Mid South during the day on June 25th, 2010. As a result scattered showers and thunderstorms developed across much of the Mid South during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front pushed through the Mid South during the day on June 25th, 2010. As a result scattered showers and thunderstorms developed across much of the Mid South during the afternoon and early evening. Some of the storms were severe with damaging winds and flash flooding. A weak tornado also occurred in Hardeman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 25, 2:05 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 25, 2:05 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT FRI JUN 25 2010
.DISCUSSION...
FRONTAL BOUNDARY OVER THE MIDSOUTH IS HELPING TO SET OFF SCATTERED
SHOWERS AND THUNDERSTORMS. FRONT WILL WASH OUT OVER THE MIDSOUTH
TONIGHT. THUNDERSTORM ACTIVITY SHOULD DIE OUT DURING THE EVENING
HOURS THUS WILL LEAVE 20 POPS THROUGH MIDNIGHT. LOWS WILL BE IN
THE 70S.
THIS WEEKEND...UPPER RIDGE REMAINS OVER THE CWA. DIURNAL CONVECTION
WILL OCCUR IN THE AFTERNOON AND EVENING HOURS. HIGHS WILL REACH INTO
MID 90S. AS FAR AS HEAT ADVISORIES...DEWPOINTS HAVE BEEN POOLING
ALONG THE FRONT YESTERDAY AND TODAY WHICH HELPED ALLOW HEAT
INDICES TO REACH 105. THIS WEEKEND...THE FRONT WILL NO LONGER BE
AROUND THUS DEWPOINTS SHOULD MIX DOWN IN THE AFTERNOON WHICH
SHOULD KEEP HEAT INDICES BELOW 105. THUS ADVISORIES SHOULD NOT BE
NEEDED. HOWEVER HEAT INDICES WILL STILL REMAIN BETWEEN 100 AND
104. LOWS WILL REMAIN IN THE 70S.
MONDAY THROUGH TUESDAY NIGHT...GFS AND ECMWF HAVE COME CLOSER IN
TIMING WITH THE NEXT FRONT BUT ARE STILL DIFFERENT WITH EXACT TIMING.
GFS CONTINUES TO BE THE FASTER MODEL. GFS SEEMS TOO FAST WITH THE
PROGRESSION THUS WILL LEAN TOWARD THE ECMWF. CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD. CLOUD COVER AND
THUNDERSTORMS SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.
HOWEVER IT WILL BE CLOSE AS DEWPOINTS COULD COME UP AND POOL ALONG
THE FRONT.
WEDNESDAY THROUGH THE END OF THE FORECAST...GFS CONTINUES TO
RETROGRADE THE UPPER RIDGE TO THE WEST. MEANWHILE THE ECMWF
STRENGTHENS THE RIDGE OVER THE AREA. RELUCTANT TO FOLLOW GFS AS IT
HAS ADVERTISED THE RIDGE BREAKING DOWN ON SEVERAL OCCASIONS AND IT
HAS YET TO HAPPEN THUS WILL CONTINUE TO LEAN TOWARD ECMWF.
TEMPERATURES WILL JUMP BACK INTO THE MID 90S. HOWEVER AIR WILL BE DRIER
SO DON/T THINK HEAT INDICES WILL BE A PROBLEM.
KRM
&&
.AVIATION...
18Z TAF CYCLE
A QUASI-STATIONARY BOUNDARY WAS STILL LOCATED ACROSS WEST
TENNESSEE AND EAST CENTRAL ARKANSAS EARLY THIS AFTN...ROUGHLY ALONG
A KARG TO KDYR LINE. ISOLD TO SCT TSRAS HAVE DEVELOPED SOUTH OF
THE FRONT WITH MOST OF THE ACTIVITY ACROSS NORTH MS. EXPECT
MAINLY VFR CONDS DURING THE PERIOD UNLESS A SITE IS IMPACTED BY A
TSRA. WILL KEEP VCTS AT ALL TAF SITES AND MENTION A TEMPO FOR
TSRAS WITH MVFR CIGS/VSBYS AT KTUP FROM 25/18Z TO 25/20Z BASED ON
CURRENT RADAR TRENDS. EXPECT MOST OF THE ACTIVITY TO DISSIPATE BY
26/03Z OR SO. CANNOT RULE OUT DEVELOPMENT AFT THIS TIME BUT
CONFIDENCE IS TOO LOW TO MENTION IN THE TAF. COULD BE SOME LIGHT
FOG AT KJBR...KTUP AND KMKL FROM 26/09Z TO 26/12Z.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 79 97 / 20 20 10 20
MKL 73 94 74 96 / 20 20 10 20
JBR 75 96 75 97 / 20 20 10 20
TUP 75 95 75 96 / 20 20 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-POINSETT-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR SHELBY.
&&Hazardous weather outlook, Jun 25, 2:30 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT FRI JUN 25 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF EAST
ARKANSAS...SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI THROUGH 8
PM. THIS INCLUDES THE MEMPHIS METROPOLITAN AREA. THE ADVISORY AREA
IS GENERALLY ALONG AND TO THE SOUTHWEST OF A LINE FROM HARRISBURG
ARKANSAS TO MILLINGTON TENNESSEE TO COFFEEVILLE MISSISSIPPI. HEAT
INDEX READINGS WILL REMAIN BETWEEN 105 AND 109 DEGREES.
A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY
OCCUR TODAY...MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY
RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY
OCCUR EACH DAY SATURDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO
POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
In the hours before
Special weather statement, Jun 25, 12:49 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT FRI JUN 25 2010
MSZ002-008-012-013-251915-
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-
149 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF BARR AT 149 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...MARSHALL...PANOLA AND TATE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES SARDIS LAKE.
Special weather statement, Jun 25, 1:40 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT FRI JUN 25 2010
MSZ002-252015-
MARSHALL MS-
240 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES NORTHWEST OF RED BANKS AT 241 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 25, 1:51 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG NEW WREN 33.97N 88.62W
06/25/2010 MONROE MS EMERGENCY MNGR
MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
THE COMMUNITY OF WREN.
&&
JLHSpecial weather statement, Jun 25, 1:52 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT FRI JUN 25 2010
MSZ007-252030-
TUNICA MS-
252 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHEAST OF DUNDEE AT 253 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM LAKE AND FLOWER
LAKE.
Special weather statement, Jun 25, 2:13 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 25 2010
TNZ088-252045-
SHELBY TN-
313 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER GERMANTOWN AT 313 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT...
COLLIERVILLE...CORDOVA AND GERMANTOWN...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 25, 2:23 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT FRI JUN 25 2010
TNZ050-052-089-090-252100-
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
323 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHEAST OF HILLVILLE AT 324 PM CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
Event by event
4 flash flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Haywood
- When
- June 25, 2:40 PM CST to 3:40 PM CST
- Where
- Haywood County, 1.51 mi ESE of Brownsville to 2.12 mi SE of Brownsville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.591, -89.246
Heavy rain produced flash flooding in Brownsville. Several roads and a Wal Mart parking lot were flooded.
Tornado, Hardeman
- When
- June 25, 2:57 PM CST to 2:58 PM CST
- Where
- Hardeman County, 1.88 mi WNW of Bolivar to 1.22 mi WNW of Bolivar
- Rating
- EF0
- Path length
- 0.67 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.282, -89.030
A weak tornado touched down northwest of the center of Bolivar along US Highway 64 and tracked through the intersection of Market Street and US Highway 64 near the Wal Mart and then quickly lifted. Four doors were damaged at an automobile garage. A used car lot had a column blown from the front of the office building. The roof of the Hardeman County Arts Council building was damaged and several trees were knocked down along US Highway 64.
Flash Flood, McNairy
- When
- June 25, 3:30 PM CST to 4:30 PM CST
- Where
- McNairy County, 0.92 mi ESE of Selmer to 0.97 mi N of Selmer
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.176, -88.585
Heavy rain produced flash flooding in Selmer. Several roads were flooded as a result.
Thunderstorm Wind, Dyer
- When
- June 25, 3:40 PM CST to 3:45 PM CST
- Where
- Dyer County, 0.53 mi SE of Four Pts to 1.4 mi ESE of Four Pts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.976, -89.392
Straight line winds knocked down several trees along Highway 210 near the town of Fowlkes.
Flash Flood, Crockett
- When
- June 25, 4:00 PM CST to 4:30 PM CST
- Where
- Crockett County, Alamo to 0.77 mi E of Alamo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.780, -89.120
Heavy rain produced flash flooding near Alamo. Two roads were closed due to flooding as a result.
Flash Flood, Gibson
- When
- June 25, 4:58 PM CST to 5:58 PM CST
- Where
- Gibson County, 1.16 mi E of Milan to Milan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.921, -88.749
Heavy rain produced flash flooding in Milan. Several roads were flooded as a result.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240490, 240487, 240491, 240493, 240494, 240497.